Tinnitus After Naproxen — Any Tips on How to Manage?

Discussion in 'Introduce Yourself' started by steenkash, Oct 27, 2017.

    1. steenkash

      steenkash Member

      Location:
      wc1h 88bj
      Tinnitus Since:
      10/2017
      Cause of Tinnitus:
      Naproxen
      Hi I am new. I've been suffering from tinnitus for the last week. It's so annoying, after taking naproxen (NSAID), it's led to the symptoms. How long do the effects usually last and how do you guys manage to sleep! The noise can be nauseating.
       
    2. billie48
      Sunshine

      billie48 Member Benefactor Ambassador Hall of Fame

      Location:
      Canada
      Tinnitus Since:
      03/2009
      Cause of Tinnitus:
      not sure
      Welcome to the forum. There are many tips shared in the forum via the success stories. I have written mine and share many helpful strategies. Check it out below. Also included an excellent post from a new sufferer that you may relate to. Just copy success. That is a good way to get better learning from others.
      https://www.tinnitustalk.com/threads/an-approach-to-dealing-with-tinnitus-and-getting-happier.24624/

      my success story:
      https://www.tinnitustalk.com/thread...w-i-recovered-from-tinnitus-hyperacusis.3148/

      When tinnitus is new or at a new irritating level, and the ringing is causing much anxiety and panic plus sleeplessness, it is advisable to get masking going so you won’t be so anxious and fearful and can sleep better. Stress and anxiety are toxic to T. So try masking if you haven’t done so. When my T was new, I used to mask all day just to prevent panic attacks from hearing my ultra high pitch loud dog whistle T. Try these if you haven't yet.

      1) Mask at bed time if having trouble sleeping, by using a sound pillow or sound machine with pillow speakers. There are good sound machine & pillow therapy systems like this one: https://www.amazon.com/Sound-Oasis-...d-Oasis-Therapy-System-Speakers/dp/B00MH5HKTA

      2) If you need masking on the go, try load an ipod with nature sounds or music using itune. If you have a smart phone, you can download free APPs for soothing or T-masking sounds. Use wisdom in the use of headphones or earbuds as extended use or excessive volume may hurt your ears. Try set the volume slightly below that of your tinnitus.

      3) With PC & speakers, you can try these excellent masking sounds to see which one masks best:

      TT's excellent audio player: https://www.tinnitustalk.com/audioplayer/

      or this online sound library, particularly the self-mix nature sounds: https://mynoise.net

      or download free sound generator ‘aire freshener’: http://www.peterhirschberg.com/mysoftware.html

      or click play to mix these sounds with this simple sound generator: http://asoftmurmur.com/

      or search youtube with words like 'tinnitus masking sounds', 'white noise', 'rain sound' etc.

      Finally, if masking still can't help sleep, then consider help from doctor to get prescribed drugs for it, such as Remeron. But if you don't like that, then consider some supplements such as Melatonin which is often recommended, or you can try gaba calm, Lemon Balm, Valerian, Hops, Catnips, Passion Flower, Chamomile, Lavender, Kava, etc. You can do google search or check Amazon.com for each of them to know how people review these products, and see if you can take them as a supplement. Check out this site on using natural herbs for helping to sleep or to calm the nerves.

      http://www.christopherhobbs.com/lib...ealth/herbs-and-natural-remedies-for-insomnia /
       
    3. George Brady
      Crappy

      George Brady Member

      Tinnitus Since:
      1985
      Cause of Tinnitus:
      bad meds
      I got my increase in T from naproxen 3 years ago staybthe same level hopefully yours will go down in time
       
    4. XL40

      XL40 Member

      Tinnitus Since:
      2002
      Cause of Tinnitus:
      Unsure
      Steenkash,

      Did your spike from Naproxen go away? The exact same thing happened to me. took a 500mg of Naproxen on Sunday and within 3 hrs had a spike of a high pitch fluctuating T.

      It’s now been 6 days and I’m still suffering from the spike. Has yours went down?
       
    5. Ben In SD
      Balanced

      Ben In SD Member Benefactor

      Tinnitus Since:
      7/2017
      Cause of Tinnitus:
      Natural Hearing Loss
      @steenkash Hi and welcome. I'm sorry that you're here, but at least you found a place where people actually understand what you're going through.

      I'm not in any position to give medical advice, but if the drug caused your tinnitus then I would stop taking it and see if the ringing subsides.

      In the meantime, try to stay busy and do things that you enjoy. I've found that when I'm active and doing things that keep my mind busy...I don't hear the ringing.

      Also, sleep was my biggest hurdle when I first got tinnitus. I literally couldn't sleep for days. I tried all kinds of meds and remedies, but in the end I just forced myself to get used to it. Now I don't even sleep with any "medical" assistance. I can actually go to sleep with this loud ringing and buzzing in my head. It's weird, but the brain can train itself to normalize the sound.

      It wasn't always like that though. During the first few months, the only thing that helped me get to sleep was this sound pillow. After using it for a few months I was able to sleep without it, but in the beginning stages of tinnitus, it was a lifesaver. The guy who owns the company has tinnitus too. http://www.soundpillow.com/

      Anyways, stay positive and know that it will get better.
       

Share This Page

Loading...